# SDR 2021F00117

- Difficulty date: May 17, 2021
- Submitted: May 17, 2021
- Operation: General aviation
- Aircraft: N361CR
- Make and model: Agusta AW109SP
- Aircraft serial: 22243
- Aircraft time: 5,632 hours, 15,270 cycles
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Condition: Disengaged
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON 05/01/21 ON A EARLY MORNING NIGHT IFR RNAV 08 APPROACH TO ASTORIA AIRPORT (KAST).  HELICOPTER HAD FAILURE INDICATIONS OF BOTH GPS SYSTEMS, AT SIMULTANEOUS MOMENT, CAUSING GPS 1 AND 2 FAILURE WARNINGS, COMBINED WITH TAWS FAILURE MESSAGE, DISCONNECT OF AFCS, AND LON (LOSS OF NAVIGATION MESSAGES). THE ISSUE IS PERSISTENT AND CAN BE DUPLICATED EVERY TIME THE 'KAST RNAV08' IS FLOWN ON SUBSEQUENT CHECK FLIGHTS (ALL OTHER APPROACHES ARE WORKING NORMAL, WE TESTED: RNAV26, COP LOC 26, VOR08 GROUND BASED AND FMS BASED NAV). LIKE CLOCKWORK UPON REACHING 0.3 MILES AWAY FROM HISET, THE GPS ON BOTH GENESYS IDU-450 SYSTEMS IS LOST SIMULTANEOUSLY AND THE AUTO-PILOT DECOUPLES.  WHILE DOING TEST CHECK FLIGHTS, THE GPS FAULT WINDOW WAS UP, AND BEING MONITORED DURING SEVERAL OF THE FLIGHTS. THE GPS LOI, HPL, VPL, HFOM, VFOM, SBAS MSG, SBAS HLTH STATUS MESSAGES ALL CHANGED TO X DURING THE 1-2 SECONDS DURING THE GPS EVENT, AND THEN RETURNS. THE GPS PWR, EQPMNT, GPS SATLT, FDE ALL CONTINUE TO INDICATE OK DURING THE EVENT.  THERE HAS BEEN A CONSIDERABLE AMOUNT OF TROUBLESHOOTING DONE TO DATE, INCLUDING REPLACING CRITICAL COMPONENTS OF SYSTEM (BOTH GPS UNITS, BOTH GPS ANTENNAS, RELOADING SOFTWARE AND DATABASES. AGUSTA TECH SUPPORT HAS BEEN CONTACTED, GENESYS (FMS/EFIS MANUFACTURER) HAS BEEN CONTACTED WITH OPEN CASES, AND JEPPESEN HAS BEEN CONTACTED FOR DATABASE SUPPORT WITH OPEN CASE NUMBER.  AIRCRAFT IS OPERATING UNDER MEL AT THIS TIME. WITH ALL CURRENT TROUBLESHOOTING, THERE IS NO RESOLVE TO ISSUE, AND ISSUE CONTINUES. CONDITION COULD BE POSSIBLE PROBLEM WITH SOFTWARE, DATABASES, HARDWARE. OR SOURCES OF LOCAL INTERFERENCE (UNKNOWN CAUSE THAT CANNOT BE RESOLVED). THIS ALSO OCCURRED ABOUT 3 MONTHS AGO, FOR 1 FLIGHT ONE A SINGLE DAY AND SELF RESOLVED. 
PLEASE SEE ATTACHED DOCUMENTATION.  VIDEOS AND PHOTOS OF EVENT AVAILABLE ON REQUEST.
